Alert archive / California / Wind Advisories in 2015

Wind Advisory 48, NWS Los Angeles, CA

October 8, 2015

NWS Los Angeles, CA issued this wind advisory at Oct 8, 2015, 2:13 PM PDT. It took effect at Oct 8, 2015, 5:00 PM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2015, 2:13 PM PDT (21:13 UTC)
In effect from
Oct 8, 2015, 5:00 PM PDT
Expired
Oct 9, 2015, 3:00 AM PDT
In force
10 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

725 
WWUS76 KLOX 082113
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
213 PM PDT THU OCT 8 2015


CAZ039-052-090530-
/O.NEW.KLOX.WI.Y.0048.151009T0000Z-151009T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
213 PM PDT THU OCT 8 2015

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* WINDS...NORTH 15 TO 30 MPH WITH GUSTS BETWEEN 35 AND 45 MPH.
  STRONGEST THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ
  RANGE.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

MW
2 follow-up statements
977 
WWUS76 KLOX 090516
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1016 PM PDT THU OCT 8 2015

CAZ039-052-091000-
/O.CON.KLOX.WI.Y.0048.000000T0000Z-151009T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
1016 PM PDT THU OCT 8 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS BETWEEN
  35 AND 45 MPH. STRONGEST THROUGH AND BELOW PASSES AND CANYONS
  OF THE SANTA YNEZ RANGE.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN 
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
737 
WWUS76 KLOX 091002
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
302 AM PDT FRI OCT 9 2015

CAZ039-052-091115-
/O.EXP.KLOX.WI.Y.0048.000000T0000Z-151009T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
302 AM PDT FRI OCT 9 2015

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS ACROSS THE AREA...SO
THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER...LOCAL
WINDS GUSTS TO 35 MPH ARE POSSIBLE THROUGH AND BELOW PASSES AND
CANYONS UNTIL MID MORNING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 8, 1:44 PM PDT, 29 minutes earlier.

Area forecast discussion, Oct 8, 1:44 PM PDT, 29 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
144 PM PDT THU OCT 8 2015

.SYNOPSIS...

A HIGH WILL CONTINUE THE ABOVE NORMAL TEMPERATURES INTO MONDAY WITH
THE HEAT TO PEAK ON FRIDAY. THE HIGH WILL WEAKEN ON SATURDAY FOR A
COOLING TREND INTO NEXT WEEK. THEN A LOW TO THE SOUTHWEST MAY
APPROACH WITH POSSIBLE PRECIPITATION FROM LATE TUESDAY TO THURSDAY.

&&

.SHORT TERM (TODAY-SUN)...HOT WEATHER THE MAIN STORY NEXT FEW DAYS,
ESPECIALLY FRIDAY AND SATURDAY. HOTTEST DAY HAS NOW SHIFTED TO
FRIDAY BUT SATURDAY WILL STILL BE WELL ABOVE NORMAL. WILL LIKELY
HAVE AT LEAST A FEW RECORDS FRIDAY, BUT WITH A FEW DEGREES OF
COOLING SATURDAY AND HIGHER RECORDS WE PROBABLY WON'T BREAK OR EVEN
TIE ANY THEN. TRIPLE DIGITS LIKELY ACROSS THE VALLEYS FRIDAY AND
POSSIBLY SOME OF THE INTERIOR COASTAL PLAIN, INCLUDING PARTS OF THE
CENTRAL COAST WHICH ALREADY SAW MID TO HIGH 90S TODAY. WILL GET A
LITTLE NORTH TO NORTHEAST WIND TONIGHT AND FRIDAY WITH THE OFFSHORE
FLOW, BUT BELOW ADVISORY LEVELS EXCEPT FOR THE SUNDOWNER WINDS
TONIGHT THROUGH SRN SBA COUNTY WHICH SHOULD PEAK AROUND 40-45 MPH.

COOLING TREND WILL BEGIN SATURDAY AS ONSHORE FLOW INCREASES, THEN
SIMILAR TRENDS SUNDAY. HIGHS SUNDAY STILL 5-10 DEGREES ABOVE NORMAL
SO THE COOLING TREND WILL BE RELATIVE.

.LONG TERM (MON-THU)...OUR RETROGRADING UPPER LOW STILL THE MAIN
PLAYER IN THE WEATHER NEXT WEEK AND MODELS STILL VERY MUCH
STRUGGLING WITH IT. TODAY'S SOLUTIONS PUSHED THE LOW EVEN FARTHER
WEST EARLY NEXT WEEK AND EVEN SHOWED A LITTLE RIDGING MONDAY/TUESDAY
WITH THE UPPER LOW STILL A GOOD 600 MILES TO THE SOUTHWEST. THE
TRENDS CERTAINLY FAVOR A LOWER CHANCE OF PRECIP AT LEAST THROUGH THE
EARLY PART OF THE WEEK, BUT GIVEN THE UNCERTAINTY FACTOR THIS FAR
OUT IT SEEMS PRUDENT TO LEAVE AT LEAST SOME POPS IN THERE. MODELS
FINALLY BRING THE LOW ONSHORE LATE WED OR THURSDAY AND THAT'S
PROBABLY OUR BEST CHANCE FOR SHOWERS RIGHT NOW. FORECAST HAS THE
COOLING TREND BEGINNING AGAIN TUESDAY, THOUGH EVEN THIS IS A BIT
UNCERTAIN GIVEN THE TRENDS IN THE MODELS TO PUSH THE LOW FARTHER
OFFSHORE. COOLING SEEMS MORE LIKELY WEDNESDAY AND THURSDAY AS THE
LOW MOVES INLAND. BUT OVERALL A VERY LOW CONFIDENCE FORECAST.

&&

.AVIATION...08/1800Z...

MID/UPPER LEVEL RIDGE OF HIGH PRESSURE CENTERED UPSTREAM WILL
APPROACH THE AREA. UPPER LEVEL MODERATE NORTH WINDS AND MID LEVEL
LIGHT TO MODERATE NORTHEAST WINDS WILL PREVAIL OVER THE AREA. MIXED
WEAK TO MODERATE ONSHORE AND OFFSHORE PRESSURE GRADIENT THROUGH
09/03Z AND AFTER 09/20Z OTHERWISE WEAK TO MODERATE OFFSHORE
GRADIENT. SHALLOW AND UNORGANIZED CAPPING MARINE INVERSION WILL
DIFFER LITTLE FRIDAY MORNING.

MARINE LAYER AT LAX AT 1600Z IS 429 FEET DEEP AND THE INVERSION TOP
IS AT 2360 FEET WITH A TEMP OF 27.1 DEGREES C.

KLAX...LOW LEVEL EAST WINDS WILL LIKELY REMAIN 7KT OR LESS BETWEEN
09/08-09/16Z. OTHERWISE UPPER LEVEL CLOUDS WILL PERSIST WHILE
THINNING.

KBUR...VERY LIKELY CURRENT SKY/VSBY CONDITIONS WILL PERSIST.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.MARINE...08/900 AM PDT...

NORTHWEST WINDS WILL CONTINUE TO CREATE SMALL CRAFT ADVISORY
CONDITIONS FROM PIEDRAS BLANCAS TO POINT SAL 10-60 NM AND FROM POINT
SAL TO NORTH OF SAN NICOLAS ISLAND AT TIMES THROUGH SUNDAY. THE
WINDS WILL FILL IN OVER THE 0-10 NM AREA FROM PIEDRAS BLANCAS TO
POINT SAL THIS EVENING FOR SEVERAL HOURS AND MAY RETURN FRIDAY
AFTERNOON AND EVENING. THE WINDS WILL ALSO FILL IN THE WEST AND
CENTRAL PORTION OF SANTA BARBARA CHANNEL THIS AFTERNOON AND EVENING.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
BEACH HAZARDS STATEMENT (SEE LAXCFWLOX).

&&

PUBLIC...MW
AVIATION/MARINE...30
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 2:51 AM PDTSmall Craft AdvisoryLOX4 days
Oct 8, 2:23 PM PDTBeach Hazards StatementLOXLos Angeles4 days

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.